Itchy Skin

I have recently getting itchy every where in my whole body including head, face, body, leg, arm and bum, but I am really afraid that could be something wrong with my liver. I don't have yellow jaundice eyes and stool look a bit brownish pale colour and feel a bit uncomfortable side of the stomach. I am going to my gp on Tuesday or Wednesday and ask them to do some function liver test blood test and see whether this problem relate to my liver or not and been feeling very itchy every morning, afternoon and night but I still put some cream and take some tablets and that doesn't work for me

9 Replies

oldestnewest
  • So sorry but it does sound like either a liver or bile duct problem. Get those tests done ASAP and then ask to be referred to a Hepatologist. Sorry to ask , have you any issues either healthwise or Alcohol consumption that would leave you pre-disposed to Liver disease.

    You don't have to look jaundiced to have al iver problem. My husband never did right up to transplant.

    Good :Luck

  • I feel really itchy everywhere in my body and need to see my gp tomorrow to get some blood test and feel very worry. It happen last a week an half the itch got really bad and don't have any yellow jaundice eye but I recently got my blood test for hep b and liver function test were very low

  • Why do you think it's liver related? Have you a lifestyle that makes you feel vunerable to liver disease or damage? Self diagnosis is risky in that we all think the worst. You're doing the right thing by asking your GP. S/he will have a better idea as to whether it's an alergic reaction or a life-threatener. Tell them everything that makes you think it's liver-related and whether your lifestyle is such that it makes you suspect it's liver. Good luck. Hope it's not liver but something simple like soap-powder sensitivity. Phil

  • sorry to hear that-as Carmik says could well be liver related but not necessarily so-could also be gall stones or something else completely but pale-ish stools and discomfort in abdomen is a pointer. When you see the GP fess up to any prolonged excess use of alcohol. Ask for a full liver panel including GGT-search GGT on this forum for related feedback. If you have been drinking a lot then cut down by at least a half. This may not be a permanent condition-could be fatty liver which can be reversable. Liver problems affect people in different ways-I started getting itching problems after ceasing alcohol abruptly and going on a fasting diet-itching mainly on ankles/calved-this eventually disappeared with diet and weight loss. Good luck-keep us posted

  • I have Hep C and have had this problem with itching in the past. Blood tests have revealed itching is from bile in my blood. I take Chlostermaine every day ( per doctor) to clean my blood which has significantly helped with this problem, I still itch at times but is is manageable now. Check with your doctor to be sure, but know it does get better as there is help for this issue with itching.

    Good luck and keep the faith!

    Dora 33

  • Dora, My partner has significant itching. He just started the same medication beginning on Friday night. Today, Sunday, he does not notice improvement in itching. Are you aware of whether the medication sometimes takes time to have a positive effect? Thanks!

  • Hi and yes, it does take a few days for itching to get under control. Has the itching improved a little since your partner started this medication? I ask because when I started taking the cholestramine it did get a little better gradually within the first few days. Please let your partner know it does get better, take care and best of luck.

    Dora

  • Hi Dora,

    One week on the medication and he still has bad itching. He said that his itching yesterday was at a "4" on a 1-10 scale where 10 is the most intense, but today at an "8." I feel so bad for him and wish that there was something that I could do to help. Thank you for your reply. Best wishes!

  • Hi johnho82, I fully sympathize with you and your itching. Before my liver transplant ln June 2014 I use to scratch a lot. However my GP put me on a powder called Questran light that worked a treat. Feel free to ask and chat more , you do not have to tell me your symptoms if you don't want to but you may ask me anything you want and I will give you an honest truthful answer.

You may also like...